MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation by manufacturer: returned product consisted of an eluvia self-expanding stent system with an unknown introducer sheath.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the handle is open.The inner liner is stuck inside the introducer sheath.There are multiple kinks along the outer sheath and middle sheath.The inner liner is separated at the clip.The middle sheath is separated at the retainer.Microscopic examination revealed no additional damages.The introducer sheath was x-rayed, and the proximal end of the separated stent is stuck inside.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis found damage that would have contributed to the deployment issue.
 
Event or Problem Description
It was reported that the stent partially deployed, and stent fracture occurred.The pre-dilated target lesion was located in the severely calcified, 100% stenosed distal superficial femoral artery (sfa).A 6x150, 130 cm eluvia drug-eluting vascular stent system was selected for the procedure to treat peripheral arterial disease (pad).After a contralateral approach and deployment of first 1/3-1/2 of the stent, the wheel was no longer functional, and neither was the blue pull.The device was opened to attempt to manually deploy, but the stent elongated and fractured, partially deploying in the sheath.A portion of the stent was forcefully removed, and non-boston scientific stents were placed to cover the sfa and over stent the fractured portion of the eluvia stent.The patient is expected to fully recover.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20316817
Report Number2124215-2024-59740
Device Sequence Number18088249
Product Code NIU
UDI-Device Identifier08714729876625
UDI-Public08714729876625
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0033519540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown